MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number C503
Medical Device Problem Codes False Positive Result (1227); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with a1c-3 tina-quant hemoglobin a1c gen.3 on a cobas c 503 analytical unit.No incorrect results were reported outside of the laboratory.The sample initially resulted in an hba1c value of 12.9 % and repeated as 5.64 %.The hba1c reagent lot number was 62958201, with an expiration date of 31-aug-2023.
 
Additional Manufacturer Narrative
The customer tried cleaning the probe and repeated controls.Controls did not pass.Precision studies were performed and were not good.The field service engineer checked a pump on the analyzer and cleaned the sample probe.The cell rinse was checked and was normal.After the service actions, controls were checked and precision studies were performed.
 
Additional Manufacturer Narrative
Quality control data showed strong imprecision and did not pass on the day of the event.Upon review of the alarm trace, abnormal aspiration alarms and errors indicating the photometer lamp was not replaced in time were observed.The investigation determined the issue is consistent with probe contamination and insufficient customer maintenance.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16016153
Report Number1823260-2022-04106
Device Sequence Number12431948
Product Code JJE
UDI-Device Identifier07613336120927
UDI-Public07613336120927
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC503
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown